Georgia, 2025Damaging Winds in Georgia, February 16, 2025
February 16, 2025 · NWS JAX · 8 events in 5 counties and zones
A pre-frontal squall line of strong to severe storms moved quickly across the area through the day. Widespread wind gusts of 40-55 mph were observed which caused wind damage with localized 60 mph estimated damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A pre-frontal squall line of strong to severe storms moved quickly across the area through the day. Widespread wind gusts of 40-55 mph were observed which caused wind damage with localized 60 mph estimated damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 16, 5:07 AM EST, 3 hours 33 minutes earlier.
Area forecast discussion, Feb 16, 5:07 AM EST, 3 hours 33 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
507 AM EST Sun Feb 16 2025
...New AVIATION...
.NEAR TERM...
(Today and Tonight)
Issued at 228 AM EST Sun Feb 16 2025
For the latest NE FL and SE GA Daily Key Messages please visit:
https://www.weather.gov/media/jax/briefings/nws-jax-briefing.pdf
Today...Latest Hi-Res models remaining on track for squall line to
race from NW to SE across the local area with damaging winds of 50
to 70 mph possible along with isolated tornadoes along any kinks
that develop in the line of thunderstorm activity. Timing still
generally 8am to Noon across SE GA and 10am to 3pm across NE FL.
Wind Advisory still in effect for strong South to Southwest flow
increasing ahead of this feature with sustained winds at 20 to 30
mph along with gusts into the 40 to 45 mph range. These winds
should fade following the passage of the squall line and may need
to end the Wind Advisory a bit earlier across some SE GA counties
than the current 6pm expiration time. Max temps will range from
the lower to middle 70s across SE GA to the upper 70s/lower 80s
across NE FL and will depend ultimately on the arrival of the
squall line through the day.
Tonight...Much colder as High pressure builds in to the Northwest
of the region and ushers in temperature falls of 30-40 degree from
todays high temps. Skies become mostly clear by the overnight
hours as Northwest winds remain generally in the 10-15 mph range
through the night and combine with lows in the mid/upper 30s
across SE GA to produce wind chills down into the upper 20s by
early Monday morning. Across NE FL, temps fall into the lower 40s
and combine with the brisk NW winds to produce wind chills in the
30s and this by far is the coldest air mass of the month so far
for the NE FL/SE GA region. Despite lows in the middle 30s across
portions of inland SE GA, likely too much wind flow for any
significant frost formation, but some patchy frost will be
possible in more wind sheltered locations to the North and West of
Waycross around sunrise Monday morning.
&&
.SHORT TERM...
(Monday through Tuesday night)
Issued at 228 AM EST Sun Feb 16 2025
High pressure ridging will be in control post FROPA on Monday,
with a northwesterly flow to start Monday becoming more due
northerly, and closer to a northeasterly direction by the coast
with the maritime influence. A mostly sunny and cool/dry day will
be expected area wide Monday with winds mainly decreasing
throughout the day as the pressure gradient with the ridge
broadens, though a breeze in the 10-15 mph range will still be
likely by the coast even into the afternoon. Temperatures in the
mid to upper 50s will be expected north and towards the coast and
generally low to mid 60s elsewhere. With much lighter winds will
be expected Monday Night as compared to Sunday Night, which should
allow for much better radiational cooling over the interior, and
therefore some frost potential into Tuesday Morning, generally
across interior southeast GA where lows in the mid 30s will be
common. South and closer to the coast, upper 30s to mid 40s will
be expected.
Tuesday, flow becomes increasingly onshore from the northeast to
east for the whole region as high pressure starts to shift to the
north and eventually northeast of the region ahead of low pressure
starting to form over the western Gulf Coast. Some mid and high
clouds will be around Tuesday, though still expecting to remain
dry through at least Tuesday Evening with temperatures rebounding
a bit, into the mid to upper 60s north and the coast to the low to
mid 70s furthest south.
Low pressure will rather quickly get its act together on Tuesday
over the western Gulf and move generally east-northeastward
directly towards the CWA Tuesday Night. Most rainfall is expected
to hold off until Wednesday, but some overrunning/stratiform like
precip approaching out ahead of the system looks to start towards
the early morning hours on Wednesday. In fact, the movement and
behavior of the low pressure/frontal system has quite a few
similarities to the winter event in January, though lacking the
deep anomalously cold airmass. Given the cloud cover and eventual
rainfall, lows will be milder Tuesday Night, ranging from the
upper 40s north to 50s south.
&&
.LONG TERM...
(Wednesday through Saturday)
Issued at 228 AM EST Sun Feb 16 2025
As mentioned above, widespread rainfall is expected to continue
through Wednesday and possibly into Wednesday Night as low
pressure very quickly passes directly across the region and
offshore. This will be a welcomed soaking rain for a vast majority
of the region, but especially from roughly I-10 northward into
interior southeast GA where the Weather Prediction Center (WPC)
places that region in a "Marginal" (level 1/5) risk for excessive
rainfall. At least 1-2" of rainfall looks likely for these areas,
and closer to 0.5 to 1" south and east. This also looks to be
mainly a stratiform rain type of event, though a few embedded
thunderstorms will be possible.
Stronger high pressure will take control of the region by Thursday
and into the end of the work week, with temperatures trending
below normal. Guidance is split as to the behavior of another area
of low pressure that will form over the western Gulf area towards
Friday and Saturday, and the extent of impacts for our region. As
of now, left at least a slight chance to chance of rain across the
area by Saturday.
&&
.AVIATION...
(12Z TAFS)
Issued at 505 AM EST Sun Feb 16 2025
VFR conds early this morning in south flow at 10-15 knots in the
warm sector and Low Level Wind Shear (LLWS) conditions as SW
winds at 2000 ft are likely in the 40-50 knot range and will not
start to mix down until the 13-14Z range along with some pre-
frontal shower activity that is possible and have kept the mention
of VCSH prior to the arrival of the squall line in the 16-18Z
time frame at SSI, JAX, VQQ and GNV and in the 17-19Z time frame
at CRG/SGJ and for now have gone with gusts to 35 knots with TSRA,
but may need to be tweaked upwards to 40-45 knots depending on
how intense the storm activity becomes as it approaches the TAF
sites. Models suggest some post-squall line showers (VCSH) with
overcast VFR skies until sunset, then becoming VFR with clearing
skies all areas at the end of the TAF period with West to
Northwest winds generally around 10 knots.
&&
.MARINE...
Issued at 228 AM EST Sun Feb 16 2025
Gale Warning still on track today as South to Southwest winds
increase to 20 to 30 knots with gusts to 40 knots expected ahead
of and along squall line that pushes through the local waters this
afternoon. Expect the need for continued Small Craft Advisory
headlines tonight into early Monday for all waters as Northwest to
North flow behind the flow continues at 20 to 25 knots before
subsiding to Northeast 10-15 knots by Monday afternoon as high
pressure builds just north of the region through Tuesday. Still on
track for another round of Small Craft Advisory headlines
Wednesday with the approach of another low pressure system with
increasing southerly flow, which will become Northwest and remain
strong on Thursday behind the departing low pressure system.
Rip Currents: High risk of rips lingers today with surf/breakers
of 3-5 ft this morning, but expect the offshore flow to knock the
surf/breakers down to 2-4 ft by Monday with a solid Moderate risk
a flow becomes North to Northeast.
&&
.HYDROLOGY...
Issued at 228 AM EST Sun Feb 16 2025
Squall line that pushes through today is moving fairly quickly and
expect rainfall amounts of 0.50 to 1.00 inches across SE GA and
0.25 to 0.50 inches across NE FL, so significant flooding problems
are not expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 35 56 33 / 100 0 0 0
SSI 73 40 57 44 / 100 0 0 0
JAX 78 40 60 40 / 100 0 0 0
SGJ 80 44 58 45 / 100 0 0 0
GNV 78 42 64 39 / 100 0 0 0
OCF 81 44 67 41 / 100 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 6 PM EST this evening for FLZ021-023-024-030-
031-033-035-038-120-124-125-132-133-136>138-140-220-225-232-
236-237-240-322-325-340-422-425-522.
High Rip Current Risk through this afternoon for FLZ124-125-133-
138.
GA...Wind Advisory until 6 PM EST this evening for GAZ132>136-149-
151>154-162-163-165-166-250-264-350-364.
High Rip Current Risk through this afternoon for GAZ154-166.
AM...Gale Warning until 6 PM EST this evening for AMZ450-452-454-470-
472-474.
Small Craft Advisory until 7 AM EST this morning for AMZ470-472-
474.
&&In the hours before
Special weather statement, Feb 16, 7:03 AM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
703 AM EST Sun Feb 16 2025
GAZ132>135-149-161300-
Bacon GA-Atkinson GA-Appling GA-Coffee GA-Jeff Davis GA-
703 AM EST Sun Feb 16 2025
...STRONG THUNDERSTORMS WILL IMPACT COFFEE...WESTERN ATKINSON...
NORTHWESTERN BACON...JEFF DAVIS AND NORTHWESTERN APPLING COUNTIES
THROUGH 800 AM EST...
At 702 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Dublin to 7 miles northwest of Doerun. Movement
was east at 55 mph.
HAZARD...Wind gusts of 45 to 55 mph. Winds gusts may be stronger and
warnings may become necessary.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Douglas, Hazlehurst, Willacoochee, Broxton, Ambrose, Graham, Plant
Hatch, Nicholls, Pridgen, and Snipesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3193 8226 3145 8271 3118 8302 3118 8305
3128 8303 3134 8307 3140 8314 3146 8315
3151 8308 3161 8306 3166 8300 3179 8299
3178 8287 3192 8268 3193 8259 3196 8256
3195 8249 3197 8250 3197 8247
TIME...MOT...LOC 1202Z 291DEG 46KT 3254 8292 3141 8399
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
SHASHYLocal storm report, Feb 16, 8:35 AM EST, 5 minutes before
Preliminary Local Storm Report
National Weather Service Jacksonville FL
835 AM EST Sun Feb 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 AM Tstm Wnd Gst 2 S Douglas 31.48N 82.86W
02/16/2025 M41 MPH Coffee GA ASOS
Douglas Municipal Airport reported wind gust
of 41 mph.
&&
LVThunderstorm Wind, Atkinson
- When
- February 16, 8:40 AM EST
- Where
- Atkinson County, 0.91 mi SE of Kirkland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.310, -82.910
Trees were blown down onto powerlines in the Kirkland area. The time of damage was based on radar.
Thunderstorm Wind, Atkinson
- When
- February 16, 8:54 AM EST
- Where
- Atkinson County, 0.91 mi NW of Axson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.280, -82.740
A couple of trees were blown down in Axson. The time of damage was based on radar.
Thunderstorm Wind, Bacon
- When
- February 16, 8:55 AM EST
- Where
- Bacon County, 1.5 mi NNW of Alma
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.550, -82.480
A tree was blown down in Alma across Douglas Street. The time of damage was based on radar.
Thunderstorm Wind, Wayne
- When
- February 16, 9:30 AM EST
- Where
- Wayne County, 0.69 mi S of Jesup
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.590, -81.880
A tree was blown down across powerlines along Evergreen Street in Jesup.
Thunderstorm Wind, Brantley
- When
- February 16, 9:45 AM EST
- Where
- Brantley County, 1.18 mi W of Hoboken
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $100
- Reported by
- County Official
- Coordinates
- 31.180, -82.150
A tree was blown down in Hoboken on Terri Way. The cost of damage was unknown. Wind gusts were between 45-50 mph at other observation sites nearby around the time of this damage.
Thunderstorm Wind, Brantley
- When
- February 16, 10:00 AM EST
- Where
- Brantley County, 4.11 mi ESE of Shea
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $100
- Reported by
- County Official
- Coordinates
- 31.090, -81.940
A tree was blown down in Hickox across Riverside Road. The cost of damage was unknown. Wind gusts were between 45-50 mph at other observation sites nearby around the time of this damage. The time of damage was based on radar.
Thunderstorm Wind, Brantley
- When
- February 16, 10:00 AM EST
- Where
- Brantley County, Nahunta Brantley Arp
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $100
- Reported by
- County Official
- Coordinates
- 31.220, -81.900
A tree was blown down between Raybon Street and Seed Orchard Road. The cost of damage was unknown. Wind gusts were between 45-50 mph at other observation sites nearby around the time of this damage. The time of damage was based on radar.
Thunderstorm Wind, Camden
- When
- February 16, 10:55 AM EST
- Where
- Camden County, 1.82 mi NW of Scotchville
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 30.790, -81.640
A building under construction along the 100 block of Gross Road and a portable restroom were damaged. The restroom was displaced 20-30 ft. The time of damage was based on radar and a nearby weather observation of wind gusts of 45 mph. The cost of damage was unknown but it was estimated for inclusion of the event in Storm Data.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Georgia, February 16, 20251 death · $415,000 · EF1 · 145 events
- High Wind in Pennsylvania, February 16 to 17, 20251 death · 56 kt wind · 10 events
- Cold in Nebraska, February 16, 20251 death · 1 event
- Lake-Effect Snow and High Wind in New York, February 16 to 19, 20251 injured · $2.3 million · 56 kt wind · 5 events
- Avalanche and High Wind in Virginia, February 16, 2025$300,000 · 60 kt wind · 27 events
- Damaging Winds in North Carolina, February 16, 2025$156,000 · 53 kt wind · 25 events
- Damaging Wind in Maryland, February 16, 2025$250,000 · 76 kt wind · 1 event
- Blizzard and High Wind in Pennsylvania, February 16 to 17, 20251 injured · $59,000 · 56 kt wind · 17 events
- High Wind in North Carolina, February 16, 2025$108,000 · 60 kt wind · 9 events
- Lake-Effect Snow and High Wind in New York, February 16 to 18, 20252 injured · 50 kt wind · 30 events
- Damaging Winds and Strong Wind in North Carolina, February 16, 2025$60,000 · 50 kt wind · 6 events
- Extreme Cold in North Dakota, February 16 to 19, 202536 events